Florida, 2013

Rip Current in Florida, June 15, 2013

June 15, 2013 · NWS JAX · 1 event in 1 county or zone

A rip current fatality occurred at Huguenot Memorial Park on Fort George Island which was an unguarded beach.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A rip current fatality occurred at Huguenot Memorial Park on Fort George Island which was an unguarded beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 12:15 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 12:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT SAT JUN 15 2013

.SHORT TERM /THROUGH TUESDAY/...
ISOLATED SHOWERS ARE BEGINNING TO DEVELOP ACROSS NORTH-CENTRAL
FL...TO THE NORTH A WEAKENING FRONTAL BOUNDARY. DO NOT EXPECT MUCH
FURTHER EXPANSION NORTHWARD OF THE SHOWER ACTIVITY...AND WILL USE
MAINLY ISOLATED POPS SOUTH OF GNV INTO EARLY THIS EVENING. HIGH
PRESSURE WILL GRADUALLY NUDGE INTO THE WESTERN ATLANTIC TNGT AND
SUNDAY. MOISTURE WILL BEGIN TO INCREASE SUNDAY...AND THIS WILL
RESULT IN SOME CHANCES OF SHOWERS NUDGING BACK TO THE NORTH. WILL
USE ISOLATED AFTN POPS AS FAR NORTH AS THE SUWANNEE VALLEY
SUNDAY...WITH LOW END SCATTERED POPS FOR NORTH-CENTRAL FLORIDA.
LOW TEMPERATURES TNGT WILL RANGE FROM THE MID/UPPER 60S INLAND...WITH
LOWER 70S CLOSER TO THE COAST. HIGHS SUNDAY WILL RANGE FROM THE
LOWER 90S WELL INLAND...WITH MID TO UPPER 80S CLOSER TO THE COAST.

CONVECTION IS EXPECTED TO CONTINUE SUNDAY NIGHT INTO MONDAY...AS
AN UPPER WAVE MOVES EAST ACROSS THE REGION. PRECIP CHANCES
INCREASE INTO TUESDAY...AS A FRONT APPROACHES FROM THE NORTH
TUESDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL
SUNDAY NIGHT THROUGH TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE BOUNDARY IS EXPECTED TO SLIDE SOUTH TO AROUND THE GA/FL
BORDER ON WEDNESDAY...THEN BECOME NEARLY STATIONARY AND DISSIPATE
INTO THURSDAY. THIS WILL LEAD TO ENHANCED PRECIPITATION POTENTIAL
FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WITH THE HIGHEST
POPS IN SE GA. WEAK RIDGING WILL BE IN PLACE FRIDAY AND
SATURDAY...WITH PRIMARILY DIURNALLY DRIVEN CONVECTION EXPECTED.
NEAR NORMAL TEMPERATURE READINGS ARE EXPECTED.

&&

.AVIATION...
ONSHORE FLOW WILL CONTINUE WITH PREVAILING VFR CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AT BUOY 41012 ARE DECREASING SLIGHTLY...CURRENTLY AROUND 15 KNOTS.
WILL LOWER THE CAUTION FOR THE OFFSHORE...WITH 10-15 KNOT WINDS THROUGH
THE MIDDLE OF THE WEEK. NOCTURNAL SURGES WILL PRODUCE BRIEF PERIODS
OF SCEC CONDITIONS.

RIP CURRENTS: MODERATE RISK THROUGH SUNDAY WITH MODERATE ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  91  70  92 /   0  10  20  40
SSI  72  84  75  87 /   0  10  20  30
JAX  69  87  71  90 /   0  10  20  30
SGJ  71  85  74  88 /   0  10  20  30
GNV  69  90  71  91 /  10  20  20  40
OCF  70  90  70  91 /  20  40  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE
Hazardous weather outlook, Jun 15, 3:40 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT SAT JUN 15 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-160845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
440 AM EDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN PORTION
MAINLY SOUTHWEST OF A GAINESVILLE TO OCALA LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Duval

When
June 15, 4:00 PM EST
Where
Duval forecast zone
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media

A male was killed from a rip current. The time of the incident was unknown and entered at 16:00 EDT for inclusion of the event in StormData.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, Duval2013-06-1531MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481113.